MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE PRESERVE STEM 10MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

EXACTECH, INC. EQUINOXE PRESERVE STEM 10MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number EQUINOXE PRESERVE STEM 10MM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Periprosthetic fracture (4902)
Date of Event 06/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that a female patient, who was undergoing an initial shoulder implant surgery, was found to have a humerus fracture.During the procedure, the surgeon had placed the cut guide against the humerus and resected the humeral head.He then began to ream the humerus working through the reamers.The patient has an exactech total shoulder on the contralateral side and had a 15 stem in which is what the surgeon was targeting, he reached the 15 reamer and was just finishing reaming, when he felt something on the humerus, so he stopped reaming and had xray come in.They took an image, and the doctor noticed a fracture approx.20-30 mm below the top of the reamer.He exposed the fracture and decided the best plan of action was to close the wound and address the fracture the next day when the proper plates and equipment were available.He also contacted his trauma partner and scheduled him to help in the repair of the fracture.On (b)(6) 2023 the case began with both surgeon¿s addressing the fracture with a small frag plate.The fracture reduced nicely, and the surgeon also added on a longer proximal humerus plate with screws and a kinked super cable proximally.Once the fracture was repaired the surgeon completed the reverse shoulder utilizing a preserve stem cemented in the humerus and plate screws.The glenoid was repaired and a 38 glenosphere was implanted with standard glenoid plate.They then trialed the tray and liner and found that the 38 +0 liner and +0 tray was the correct size and implanted the final implants.The shoulder was reduced and then closed.There were no device breakages or delays reported.The patient was last known to be in stable condition following the event.No device returns anticipated as nothing happened with the implants.No further information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the intraoperative bone fracture reported cannot be conclusively determined but may be related to a patient condition or high forces during broaching, reaming, exposure, or retraction.However, this cannot be confirmed based on the information provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE PRESERVE STEM 10MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17336821
Report Number1038671-2023-01682
Device Sequence Number6607961
Product Code PHX
UDI-Device Identifier10885862515780
UDI-Public10885862515780
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K162726
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEQUINOXE PRESERVE STEM 10MM
Device Catalogue Number300-30-10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale